Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 31, 2001, 9:26 PM EST for Glades County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 31, 2001, 9:26 PM EST (02:26 UTC)
- Expired
- Mar 31, 2001, 10:00 PM EST
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Glades County, FL
The radar
The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 6:00 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1413 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 010227 SVRMIA FLC043-010300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 926 PM EST SAT MAR 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL GLADES COUNTY IN SOUTHERN FLORIDA * UNTIL 1000 PM EST * AT 926 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 9 MILES WEST OF BRIGHTON SEMINOLE INDIAN...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIGHTON SEMINOLE INDIAN BY 930 PM EST LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST SATURDAY EVENING FOR SOUTHEASTERN FLORIDA. LAT...LON 2709 8121 2697 8127 2697 8109 2718 8098 .END BRABANDER(
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:30 PM EST, 5 hours 56 minutes earlier.
Area forecast discussion, Mar 31, 3:30 PM EST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 330 PM EST SAT MAR 31 2001 SORRY FOR THE LATE FORECAST DISCUSSION... TRYING TO FIND THE GULF STREAM POSITION TOOK AT LEAST 30 MINUTES... AND UPDATING EXISTING FORECASTS FOR WATCHES ALSO PUT US BEHIND THE EIGHT BALL. SO THIS IS GOING TO BE SHORT AND SWEET. THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTH PORTION OF OUR AREA TIL 6 PM... BUT MOST OF THE ACTIVITY HAS REMAINED JUST TO THE NORTH ALONG THE STATIONARY FRONTAL BOUNDARY. MODELS ARE INDICATING THAT THE WORST OF THE WEATHER SHOULD BE IN THE OVERNIGHT HOURS TONIGHT... AND THERE IS A DECENT POSSIBILITY OF A WATCH BEING EXTENDED OR ISSUED FOR THE REST OF SOUTH FLORIDA THIS EVENING. OTHERWISE THE STATIONARY FRONT/FRONTAL TROUGH ACROSS CENTRAL FLORIDA NOW WILL LIKELY MOVE SOUTHEAST OF US BY MIDDAY SUNDAY... SHIFTING THE WINDS TO NORTHWEST. THE COLD FRONT WILL MOVE THROUGH BETWEEN SUNSEnT SUNDAY AND SUNUP MONDAY... WITH DRIER AIR MOVING IN FOR THE FIRST HALF OF NEXT WEEK. PBI BU 069/083 057/076 059 467200 MIA BU 071/084 060/077 062 467200 .MIA...NONE.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:04 PM EST | Severe Thunderstorm Warning | MFL | Collier | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.